Alabama, 2005Damaging Wind in Alabama, May 14, 2005
May 14, 2005 · NWS HUN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 14, 10:45 AM CST, 30 minutes earlier.
Area forecast discussion, May 14, 10:45 AM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1145 AM CDT SAT MAY 14 2005
UPDATED ZONES DUE TO NEW SEVERE THUNDERSTORM WATCH FOR SOUTHERN
MIDDLE TENNESSEE COUNTIES. CONTINUE TO CLOSELY MONITOR STORMS ALONG
THE SOUTHWEST TO NORTHEAST ORIENTED LINE OF TSRA MOVING EAST THROUGH
THE FORECAST AREA (FA).
TROUTMAN
&&
.PREV DISCUSSION...
AS EXPECTED...BROKEN LINE OF CONVECTION HAS DEVELOPED ALONG A
PREFRONTAL TROF/OUTFLOW BOUNDARY STRETCHING ACROSS NRN MS INTO WRN
KY. DEWPOINTS MAX OUT IN THE UPPER 60S ALONG THIS FEATURE...FALLING
OFF INTO THE LOWER 60S AHEAD OF IT...AND THE UPPER 50S BEHIND IT. SO
FAR RADAR SHOWS A FEW STRONG CELLS BUT NOTHING APPEARS SEVERE YET.
MAIN COLD FRONT IS STILL WELL BEHIND THIS FEATURE ACROSS SRN CENTRAL
MO AND NERN AR. CLOSER TO HOME...A SEPARATE WEAK UPPER LEVEL FEATURE
HAS CAUSED SOME TOWERING CU TO POP ALONG A COLUMBUS MS-LYNCHBURG TN
LINE...BUT SO FAR ONLY A SPRINKLE OR TWO IS ACTUALLY REACHING THE
GROUND.
SEVERE POTENTIAL...HOWEVER SLIM IT WAS ANYWAY...APPEARS TO BE
DIMINISHING. 12Z OHX/BMX RAOBS SHOW PLENTY OF INSTABILITY...BUT
THAT FALLS OFF RAPIDLY AS BLYR MOISTURE IS MIXED OUT BY MIDMORNING
SUNSHINE. AREA WILL LIKELY STABILIZE FURTHER WITH THE PREFRONTAL
ACTIVITY...AND WHILE THERE IS A BREAK IN THE CLOUDS BEHIND
IT...THERE DOESNT APPEAR TO BE ENOUGH LLVL MOISTURE FOR INSTABILITY
TO REBOUND SIGNIFICANTLY. MAY STILL BE ABLE TO SQUEEZE OUT ONE OR
TWO STRONG TO MARGINALLY SVR STORMS THOUGH AS PREFRONTAL STORMS MOVE
INTO MORE UNSTABLE AIR.
GOOD NEWS IS THAT RAIN FOR AT LEAST PART OF THE AREA IS APPEARING
MORE LIKELY. HAVE NOT SEEN ANY MEASURABLE RAINFALL AT HSV FOR THE
MONTH OF MAY (AND JUST 0.01 AT MSL) AND THAT IS LIKELY TO CHANGE.
WILL PROBABLY NEED TO UPDATE BY 10AM TO REVISE POPS...AND A SECOND
LOOK AT TEMPS WILL BE NEEDED AS THE TROUGH MOVES THROUGH.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
BCC
Hazardous weather outlook, May 14, 10:20 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1120 AM CDT SAT MAY 14 2005
ALZ001>010-016-TNZ076-096-097-141800-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1120 AM CDT SAT MAY 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...(TODAY AND TONIGHT)...
A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE
TENNESSEE VALLEY THROUGH MID AFTERNOON. SOME THUNDERSTORMS WILL
CONTAIN VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...AND HAIL TO THE SIZE OF DIMES.
A COUPLE OF THE STORMS COULD REACH SEVERE LIMITS...WITH DAMAGING
WIND GUSTS UP TO 60 MPH BEING THE MAIN THREAT. DUE TO STRONGER WINDS
ALOFT...THE HIGHER THREAT FOR SEVERE THUNDERSTORMS WILL BE ACROSS
SOUTHERN MIDDLE TENNESSEE AND POINTS NORTH.
AFTER THE INITIAL LINE MOVES THROUGH...A SECOND ROUND OF STORMS IS
POSSIBLE LATER THIS AFTERNOON AND INTO THIS EVENING. HOWEVER...RAIN
FROM THE FIRST ROUND OF SHOWERS AND THUNDERSTORMS MAY STABILIZE THE
ATMOSPHERE...AND CONFIDENCE IN ANY FURTHER SEVERE ACTIVITY IS LOW.
RAIN WILL COME TO AN END AROUND MIDNIGHT IN THE SHOALS AREA AND IS
EXPECTED TO EXIT THE VALLEY BY DAYBREAK.
.DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
DRIER AND COOLER WEATHER CAN BE EXPECTED FOR THE PERIOD.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED ACROSS FRANKLIN...LINCOLN...AND MOORE COUNTIES IN SOUTHERN
MIDDLE TENNESSEE. ACTIVATION IS POSSIBLE THIS AFTERNOON FOR NORTHERN
ALABAMA.
27
In the hours before
Special weather statement, May 14, 8:53 AM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
953 AM CDT SAT MAY 14 2005
ALZ001>003-141600-
COLBERT-FRANKLIN-LAUDERDALE-
953 AM CDT SAT MAY 14 2005
...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE
COUNTIES...
AT 953 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST WEST OF
WATERLOO ALABAMA...TO NEAR TUPELO MISSISSIPPI...MOVING NORTHEAST AT
30 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...WATERLOO...RIVERTON...
WRIGHT...MARGERUM...ALLSBORO...AND POGO.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS.
27
Special weather statement, May 14, 10:00 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1100 AM CDT SAT MAY 14 2005
ALZ001>003-141700-
COLBERT-FRANKLIN-LAUDERDALE-
1100 AM CDT SAT MAY 14 2005
...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE
COUNTIES...
AT 11 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
GREEN HILL...TO NEAR FULTON MISSISSIPPI...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...THE QUAD CITIES AREA...ZIP
CITY...RED ROCK...ROCK CREEK...VINA...AND GREEN HILL.
UP TO AN INCH AND A HALF OF RAINFALL IS POSSIBLE FROM THESE
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
27
Special weather statement, May 14, 10:56 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1156 AM CDT SAT MAY 14 2005
ALZ001-002-004-005-141745-
COLBERT-LAUDERDALE-LAWRENCE-LIMESTONE-
1156 AM CDT SAT MAY 14 2005
...SIGNIFICANT WEATHER ALERT FOR COLBERT...LAUDERDALE...LAWRENCE AND
LIMESTONE COUNTIES...
AT 1156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEXINGTON TO
LEIGHTON...MOVING EAST AT 30 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE GOOD
SPRINGS...ROGERSVILLE...ATHENS...COURTLAND...TOWN CREEK...AND
HILLSBORO.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
27
Special weather statement, May 14, 11:00 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1200 PM CDT SAT MAY 14 2005
ALZ003-141730-
FRANKLIN-
1200 PM CDT SAT MAY 14 2005
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY...
AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELGREEN...OR 12 MILES SOUTHWEST OF
RUSSELLVILLE...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH
INCLUDE...BELGREEN...RUSSELLVILLE...ROCKWOOD...ISBELL...PLEASANT
RIDGE...THARPTOWN...AND NEWBURG.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
27
Thunderstorm Wind, Limestone
- When
- May 14, 11:15 AM CST to 11:17 AM CST
- Where
- Limestone County, 2 mi E of Lester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.983, -87.117
Two trees and numerous large limbs were blown down by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Alaska, May 14 to 19, 2005$500,000 · 1 event
- Flash Flood and Hail in Mississippi, May 14, 2005$390,000 · 1.75 in hail · 5 events
- Flash Flooding in Texas, May 14, 2005$25,000 · 2 events
- Damaging Wind in Tennessee, May 14, 2005$25,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 2005$25,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 20052 injured · $3,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Virginia, May 14, 2005$9,000 · 50 kt wind · 16 events
- Damaging Wind in Tennessee, May 14, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 2005$20,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Maryland, May 14, 2005$12,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449015.